Jump to content
  • Need support? Join the H Opp community for free.

    Welcome to the Herpes Opportunity Support Forum, a supportive and positive group of people to help you discover and live your Opportunity. Together, we can shed the shame and embrace vulnerability and true connection. Because who you are is more important than what you have.
     

Sign in to follow this  
shocked80

Herpes prodrome or outbreak?

Recommended Posts

Being recently diagnosed this December I'm still learning my body. I've noticed twice now a small tear at the bottom of my vagina opening. Is this and outbreak or a prodome symptom? I've also been feeling a little different down there..seems like my area down there was irritated/tender but for no apparent ireason. I've been thinking every single titxh or tingle is an ob coming.

 

I'm also not on meds due to the way they made me feel but I would like to start taking something soo I don't infect my partner. I have yet to have sex since I was diagnosed for fear if infecting him. Another user mentioned possible taking 1/4 of the daily dose of the daily preacription. If I do this will my partner be protected? And will it be enough for the hsv to be suppressed?

Share this post


Link to post

I am not female, but it sounds like you may be having a minor outbreak. Prodromes generally refer to internal symptoms (itching, tingling, stinging sensations are common) that indicate the virus may be active and often precede a physical outbreak.

 

As for suppressive therapy, 500g/day of Valtrex or 800mg/day of acyclovir are the optimized standard dosing regimens. Taking any less than that will not convey full suppression, and I would advise you not to take a smaller dose and have sex under the pretense that you are "protected." What you read was probably referring to the process of building tolerance to a drug by gradually increasing the dose. In other words, if you had a negative reaction to taking a full dose, try taking a 1/4 dose per day for a week or two, then upping it to a half dose per day when you feel comfortable, ultimately leading to your body being able to tolerate a full daily dose. Although for most people acyclovir causes no side effects, it is possible that your body just can not tolerate the drug. In that case, I suggest you try Famvir, which is the other anti-viral drug commonly used for herpes suppression.

 

On a different note, has your boyfriend been tested? There is a chance he may already be infected, thus making the transmission issue moot.

Share this post


Link to post

@beachdude1984 I've tried to take valtrex and was fine at first and then I received a refill front a different mfg and I started feeling crazy.. literally! I was then given acyclovir and didn't have the crazy feeling but was very nauses and not 100% myself as well as swetting a lot down below ( sorry if it's tmi). I was also very depressed due to my recent diagnosis and was not eating so I don't know if that caused the meds to make me sick. I'm wondering if I didn't give myself time adjust to the meds so building up my tolerance seems like a good idea.

 

My boyfriend has not been tested yet.we recently took a break and I had intercourse with someone new and used latex which I'm sensative to and became irritated. I ended up going to the after hrs clinic and was visually diagnosed with hsv.i took an igg blood test and was 1.30 hsv 2 and neg hsv1. So I'm thinking it was a new infection. It was about 2 1/2 - 3 weeks from in sexual in counter to getting the test results. With that said should I still have him get tested now that we're back together?

Share this post


Link to post

Yes, I have heard that acyclovir can cause some side effects if taken on an empty stomach. Try eating something first before taking the medication. Your side effects could have at least been partially due to your stress at the time, as well. Nausea and emotional distress ("crazy" in your words) are very common side effects of stress. Genital sweating, though? That's a new one on me. Try incrementally increasing your dose and taking the medication with food and a full glass of water. I'm guessing you will be fine; acyclovir and valacyclovir are generally very safe and well-tolerated drugs for most people. And yes, if your boyfriend has never been tested for HSV or he hasn't been tested since his last partner, he absolutely needs to be tested. He actually needs a full STD screen if he hasn't had one since his last partner, and that goes for you as well.

Share this post


Link to post

@shocked80

 

Definitely sounds like a "papercut" outbreak ... which is more common than many realize. And it was me that said try starting with 1/4 tablet but as @Beachdude said, it won't be a supressive/protective dose ... but rather to build tolerance.

 

And DEFINITELY get the BF tested ... for one, if he has it, all your fears are unnecessary as far as transmitting to him ... AND he could be carrying other STD's that don't express in men like they do in women so he could be unaware that he has them. ALWAYS have any "new" sexual partner tested ... even if it's someone you took a "break" from ;)

 

(((HUGS)))

Share this post


Link to post

@wcsdancer2010 are paper cut outbreaks normal? This is the second Time ive noticed it. Does this mean that entire area is releasing the virus even though t here isint any fluid? I do believe it was you that mentioned building tolerance. :-)I think I'm going to try it and see how it goes.

Share this post


Link to post

Again... paper cut OB's are more common than people realize ;)

 

And yes - this means that you are shedding when you have the OB/papercut. Herpes sheds from the skin... fluid is NOT required to transmit... many many people get herpes from people with NO symptoms (the 80% who are asymptomatic) ... so you want to work on drying the lesion up ....drying it up with epsom salts baths, Ammonium Alum, Peroxide, etc and blow drying/going commando helps to kill the virus in the lesion... which helps the body to then take over controlling the virus because when you get a lesion that is simply shedding on steroids .....

 

It's really imperative to attack the virus from 3 fronts ... internally (whatever you use medicinally.... antivirals, L-lysine, immune boosters), Externally (as mentioned) AND Emotionally (reducing stress, learning acceptance and focusing on finding the positive part of your experience).

 

Once you learn what works for YOU ... you will feel some amount of control over the virus ... and that will help with the emotional aspect ... but you still want to work on finding what message herpes is sending you because I generally find that Herpes just magnifies things that were already there... you just can't ignore them any more ;)

Share this post


Link to post

Thank you @wcsdancee2010 I'm still working on the stress factor. I had a rough day just thinking about my hsv. I'm really trying to get to a place if acceptance but everything is so new and since I'm just learning the hsv symptoms and prodome symptoms it's a bit stressful

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...